A mathematical model for the transient evolution of a resonant tunneling diode
Comptes Rendus. Mathématique, Volume 334 (2002) no. 4, pp. 283-288.

A mathematical model of quantum transient transport is derived and analyzed. The model describes the evolution of electrons injected into the “device” by reservoirs having a stationary statistics. The electrostatic potential in the device is modified by electron presence through electrostatic interaction. The wave functions are computed in the device region and satisfy non homogeneous open boundary conditions at the device edges. A priori estimates are deduced from the “dissipative properies” of the boundary conditions and from the repulsive character of the electrostatic interaction.

Un modèle de transport quantique transitoire est dérivé et analysé. Il décrit l'évolution des fonctions d'onde d'un système d'électrons injectés dans une zone active à partir de réservoirs selon une statistique stationnaire. Le potentiel électrostatique est modifié, dans la région active, par l'interaction électrostatique due à la présence des électrons. Les équations de Schrödinger sont résolues uniquement dans la zone active et sont munies de conditions aux limites transparentes non homogènes aux extrémités de cette même zone. Les estimations a priori sont déduites des « propriétés dissipatives » des conditions aux limites et de la repulsivité de l'interaction électrostatique.

Received:
Revised:
Published online:
DOI: 10.1016/S1631-073X(02)02263-X
Ben Abdallah, Naoufel 1; Pinaud, Olivier 1

1 Mathématiques pour l'industrie et la physique, UMR 5640, Université P. Sabatier, UFR MIG, 118, route de Narbonne, 31062 Toulouse cedex 4, France
@article{CRMATH_2002__334_4_283_0,
     author = {Ben Abdallah, Naoufel and Pinaud, Olivier},
     title = {A mathematical model for the transient evolution of a resonant tunneling diode},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {283--288},
     publisher = {Elsevier},
     volume = {334},
     number = {4},
     year = {2002},
     doi = {10.1016/S1631-073X(02)02263-X},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/S1631-073X(02)02263-X/}
}
TY  - JOUR
AU  - Ben Abdallah, Naoufel
AU  - Pinaud, Olivier
TI  - A mathematical model for the transient evolution of a resonant tunneling diode
JO  - Comptes Rendus. Mathématique
PY  - 2002
SP  - 283
EP  - 288
VL  - 334
IS  - 4
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/S1631-073X(02)02263-X/
DO  - 10.1016/S1631-073X(02)02263-X
LA  - en
ID  - CRMATH_2002__334_4_283_0
ER  - 
%0 Journal Article
%A Ben Abdallah, Naoufel
%A Pinaud, Olivier
%T A mathematical model for the transient evolution of a resonant tunneling diode
%J Comptes Rendus. Mathématique
%D 2002
%P 283-288
%V 334
%N 4
%I Elsevier
%U http://www.numdam.org/articles/10.1016/S1631-073X(02)02263-X/
%R 10.1016/S1631-073X(02)02263-X
%G en
%F CRMATH_2002__334_4_283_0
Ben Abdallah, Naoufel; Pinaud, Olivier. A mathematical model for the transient evolution of a resonant tunneling diode. Comptes Rendus. Mathématique, Volume 334 (2002) no. 4, pp. 283-288. doi : 10.1016/S1631-073X(02)02263-X. http://www.numdam.org/articles/10.1016/S1631-073X(02)02263-X/

[1] Arnold, A. Numerical absorbing boundary conditions for quantum evolution equations, VLSI Design, Volume 6 (1998) no. 1–4, pp. 313-319

[2] A. Arnold, Mathematical concepts of open quantum boundary conditions, Transport Theory Statist. Phys. (to appear)

[3] Ben Abdallah, N. A hybrid kinetic-quantum model for stationary electron transport, J. Statist. Phys., Volume 90 (1998) no. 3–4, pp. 627-662

[4] Ben Abdallah, N. On a multidimensional Schrödinger–Poisson scattering model for semiconductors, J. Math. Phys., Volume 41 (2000) no. 7, pp. 4241-4261

[5] Ben Abdallah, N.; Degond, P.; Gamba, I. Inflow boundary conditions for the time dependent one-dimensional Schrödinger equation, C.R. Acad. Sci. Paris, Série I, Volume 331 (2000), pp. 1023-1028

[6] Ben Abdallah, N.; Degond, P.; Markowich, P.A. On a one-dimensional Schrödinger–Poisson scattering model, Z. Angew. Math. Phys., Volume 48 (1997), pp. 35-55

[7] N. Ben Abdallah, F. Méhats, O. Pinaud (in preparation)

[8] Bruneau, C.H.; Di Menza, L. Conditions aux limites transparentes et artificielles pour l'équation de Schrödinger en dimension 1 d'espace, C. R. Acad. Sci. Paris, Série I, Volume 320 (1995) no. 1, pp. 89-94

[9] Hadley, G.R. Transparent boundary conditions for the beam propagation method, IEEE J. Quantum Electron., Volume 28 (1992), pp. 363-370

[10] Nier, F. The dynamics of some open quantum systems with short range nonlinearities, Nonlinearity, Volume 11 (1998), pp. 1127-1172

Cited by Sources: